Alert archive / South Dakota / Wind Advisories in 2016

Wind Advisory 15, NWS Aberdeen, SD

December 20, 201626 counties in South Dakota

NWS Aberdeen, SD issued this wind advisory at Dec 20, 2016, 3:22 PM CST for 26 counties in South Dakota. It took effect at Dec 21, 2016, 6:00 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Dec 20, 2016, 3:22 PM CST (21:22 UTC)
In effect from
Dec 21, 2016, 6:00 AM CST
Expired
Dec 21, 2016, 5:14 PM CST
In force
11 hr
Issued by
NWS Aberdeen, SD
All 26 counties

Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 68 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 9.4 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2016-12-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2016-12-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1888 m above ground
0-6 km bulk shear
122 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

011 
WWUS73 KABR 202122
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
322 PM CST TUE DEC 20 2016

...STRONG AND GUSTY WINDS ON WEDNESDAY...

.A FAST MOVING LOW PRESSURE SYSTEM MOVING EAST ACROSS NORTH DAKOTA
AND INTO MINNESOTA LATE TONIGHT THROUGH WEDNESDAY WILL BRING
STRONG AND GUSTY WINDS ACROSS WESTERN AND CENTRAL SOUTH DAKOTA.

SDZ003>005-009-010-015>017-033>037-045-048-051-210530-
/O.NEW.KABR.WI.Y.0015.161221T1200Z-161222T0000Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCINTOSH...HERREID...EUREKA...
MOBRIDGE...IPSWICH...ISABEL...GETTYSBURG...FAULKTON...
MISSION RIDGE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...
KENNEBEC...FORT THOMPSON
322 PM CST TUE DEC 20 2016 /222 PM MST TUE DEC 20 2016/

...WIND ADVISORY IN EFFECT FROM 6 AM CST /5 AM MST/ TO 6 PM CST
/5 PM MST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM CST /5 AM MST/ TO 6 PM
CST /5 PM MST/ WEDNESDAY. 

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS AROUND 50 MPH.

* IMPACTS...THE STRONG WINDS MAY ALSO BRING AREAS OF BLOWING AND
  DRIFTING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
TMT
5 follow-up statements
131 
WWUS73 KABR 210302
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
902 PM CST TUE DEC 20 2016

...STRONG AND GUSTY WINDS ON WEDNESDAY...

.A FAST MOVING LOW PRESSURE SYSTEM WILL BRING STRONG AND GUSTY
WINDS TO CENTRAL SOUTH DAKOTA TOWARD MORNING.

SDZ003>005-009-010-015>017-033>037-045-048-051-211115-
/O.CON.KABR.WI.Y.0015.161221T1200Z-161222T0000Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCINTOSH...HERREID...EUREKA...
MOBRIDGE...IPSWICH...ISABEL...GETTYSBURG...FAULKTON...
MISSION RIDGE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...
KENNEBEC...FORT THOMPSON
902 PM CST TUE DEC 20 2016 /802 PM MST TUE DEC 20 2016/

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ TO
6 PM CST /5 PM MST/ WEDNESDAY...

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS AROUND 50 MPH.

* IMPACTS...THE STRONG WINDS MAY ALSO BRING AREAS OF BLOWING AND 
  DRIFTING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
285 
WWUS73 KABR 211029
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
429 AM CST WED DEC 21 2016

...STRONG AND GUSTY WINDS TODAY...

.A FAST MOVING LOW PRESSURE SYSTEM WILL BRING STRONG AND GUSTY
WINDS TO CENTRAL SOUTH DAKOTA TODAY.

SDZ003>005-009-010-015>017-033>037-045-048-051-212230-
/O.CON.KABR.WI.Y.0015.161221T1200Z-161222T0000Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCINTOSH...HERREID...EUREKA...
MOBRIDGE...IPSWICH...ISABEL...GETTYSBURG...FAULKTON...
MISSION RIDGE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...
KENNEBEC...FORT THOMPSON
429 AM CST WED DEC 21 2016 /329 AM MST WED DEC 21 2016/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS AROUND 50 MPH.

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY
  IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
366 
WWUS73 KABR 211559
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
959 AM CST WED DEC 21 2016

...STRONG AND GUSTY WINDS TODAY...

.A FAST MOVING LOW PRESSURE SYSTEM WILL BRING STRONG AND GUSTY
WINDS TO CENTRAL SOUTH DAKOTA TODAY.

SDZ003>005-009-010-015>017-033>037-045-048-051-220000-
/O.CON.KABR.WI.Y.0015.000000T0000Z-161222T0000Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCINTOSH...HERREID...EUREKA...
MOBRIDGE...IPSWICH...ISABEL...GETTYSBURG...FAULKTON...
MISSION RIDGE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...
KENNEBEC...FORT THOMPSON
959 AM CST WED DEC 21 2016 /859 AM MST WED DEC 21 2016/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

* WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS AROUND 50 MPH.

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...
  ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. THE WINDS
  MAY CAUSE SNOW TO BE LIFTED AND BLOWN ACROSS ROADWAYS AT
  TIMES...ESPECIALLY IN NORTH CENTRAL SOUTH DAKOTA...RESULTING IN
  PERIODS OF REDUCED VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PARKIN
667 
WWUS73 KABR 211700
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1100 AM CST WED DEC 21 2016

...STRONG AND GUSTY WINDS TODAY...

.A FAST MOVING LOW PRESSURE SYSTEM WILL BRING STRONG AND GUSTY
WINDS TO CENTRAL AND NORTHEASTERN SOUTH DAKOTA TODAY.

SDZ006>008-011-018>023-220000-
/O.EXA.KABR.WI.Y.0015.000000T0000Z-161222T0000Z/
BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-
DEUEL-
INCLUDING THE CITIES OF...ABERDEEN...BRITTON...SISSETON...
WEBSTER...REDFIELD...CLARK...WATERTOWN...MILBANK...HAYTI...
CLEAR LAKE
1100 AM CST WED DEC 21 2016

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS AROUND 45 MPH.

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...
  ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. THE WINDS
  MAY CAUSE SNOW TO BE LIFTED AND BLOWN ACROSS ROADWAYS AT
  TIMES...RESULTING IN PERIODS OF REDUCED VISIBILITIES AND ICY ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ003>005-009-010-015>017-033>037-045-048-051-220000-
/O.CON.KABR.WI.Y.0015.000000T0000Z-161222T0000Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCINTOSH...HERREID...EUREKA...
MOBRIDGE...IPSWICH...ISABEL...GETTYSBURG...FAULKTON...
MISSION RIDGE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...
KENNEBEC...FORT THOMPSON
1100 AM CST WED DEC 21 2016 /1000 AM MST WED DEC 21 2016/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

* WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS AROUND 50 MPH.

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...
  ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. THE WINDS
  MAY CAUSE SNOW TO BE LIFTED AND BLOWN ACROSS ROADWAYS AT
  TIMES...RESULTING IN PERIODS OF REDUCED VISIBILITIES AND ICY ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PARKIN
070 
WWUS73 KABR 212314
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
514 PM CST WED DEC 21 2016



SDZ003>011-015>023-033>037-045-048-051-220015-
/O.CAN.KABR.WI.Y.0015.000000T0000Z-161222T0000Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS-WALWORTH-EDMUNDS-
DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCINTOSH...HERREID...EUREKA...
ABERDEEN...BRITTON...SISSETON...MOBRIDGE...IPSWICH...WEBSTER...
ISABEL...GETTYSBURG...FAULKTON...REDFIELD...CLARK...WATERTOWN...
MILBANK...HAYTI...CLEAR LAKE...MISSION RIDGE...ONIDA...PIERRE...
HIGHMORE...MILLER...MURDO...KENNEBEC...FORT THOMPSON
514 PM CST WED DEC 21 2016 /414 PM MST WED DEC 21 2016/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA THIS EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Dec 20, 11:20 AM CST, 4 hours 2 minutes earlier.

Area forecast discussion, Dec 20, 11:20 AM CST, 4 hours 2 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Aberdeen SD
1120 AM CST Tue Dec 20 2016

.UPDATE...
Issued at 1051 AM CST Tue Dec 20 2016

Forecast for today is pretty much on track and only minor changes
needed. Temps continue to warm nicely this morning with westerly
breezes. Highs are still on track to warm into the 30s with mostly
sunny skies. Adjusted sky cover grids a bit to account for some
high clouds over the western CWA. Otherwise, will be looking
deeper into tonight's weak system, along with strong wind
potential on Wednesday.

&&

.SHORT TERM...(Today through Thursday)
Issued at 352 AM CST Tue Dec 20 2016

As one clipper system crosses the region early this morning, another
one will pass through later tonight through Wednesday.

Breezy westerly winds this morning is producing patchy blowing snow
over a good portion of the CWA. The winds are also bringing above
normal temperatures with current obs in the upper 20s, mid 30s.
While temps at 925 mb will warm another few degrees this afternoon,
the westerly mixing winds will diminish around peak heating. If
winds remain breezy, then highs will be warmer than projected.

Our next clipper system will cross the region later tonight with
winds increasing from the west once again. This system will have the
potential to bring mixed precipitation to the western portion of the
CWA after 6Z. Because this system is lacking LLM, am expecting very
little ice or snow accumulation. Winds may increase substantially on
Wednesday behind the clipper system. Nearly all models are showing a
corridor of at least 50 knot winds at 850 mb at 18Z. These winds
occur once every 5 to 10 years per the NAEFS return interval.
However, GFS buffer soundings are not particularly exciting with
a brief shot of strong winds. While the NAM is suggesting peak
wind gusts near 50 knots, the low level lapse rates are not very
high. Since winds tend to be underestimated with clipper systems,
have increase them by using CONSMOS.

.LONG TERM...(Thursday evening through Monday)
Issued at 352 AM CST Tue Dec 20 2016

The models and GEFS ensembles continue to be in disagreement with
the Christmas weekend low pressure system affecting the region. The
GFS has been inconsistent so far with the track, timing, and
strength of the low pressure system but continues to be the
quickest. The gfs has now weakened the system and is taking it
farther west. The EC has been more consistent with the strength and
timing but has also taken the surface low pressure area on a farther
west track. Dont believe the GFS at this time and trust the EC much
more. With a farther west track, warmer air would likely surge up
into our eastern cwa from this system. The latest wet bulb zero
heights shown by the Canadian, EC, and GFS show the possibility of
all liquid/freezing rain/rain or a mix of precipitation lifting into
the eastern cwa.

Behind this system, much colder air surging in will bring a change
over to snow along with increasing northwest winds. Due to the
continued disagreement in the models and it being 5 to 6 days out,
left all precipitation at this time snow. We will see what the next
model runs bring for our area. With good certainty there will be a
significant low pressure system moving across the region, have in
good chances for snow from Saturday night into Sunday night. The
snow may even hang around on Monday if the slower EC is correct.
Temperatures through at least Sunday should be mostly in the 20s and
lower 30s cooling into the teens for Monday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon)
Issued at 1118 AM CST Tue Dec 20 2016

VFR conditions are expected through the period. A mostly dry front
will move through the region early Wednesday. Behind the front,
winds will increase and become gusty out of the northwest.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...None.
MN...None.
&&

UPDATE...TMT
SHORT TERM...SD
LONG TERM...Mohr
AVIATION...Wise
Hazardous weather outlook, Dec 20, 3:51 AM CST, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
351 AM CST TUE DEC 20 2016

SDZ008-021-023-211000-
ROBERTS-GRANT-DEUEL-
351 AM CST TUE DEC 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST SOUTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

STRONG AND GUSTY WESTERLY WINDS WILL CONTINUE ALONG AND JUST EAST
OF THE SISSETON HILLS. GUSTS OVER 40 MPH ARE LIKELY...WITH
LOCALIZED GUSTS OVER 50 MPH IN FAVORED AREAS SUCH AS BETWEEN
SUMMIT AND PEEVER. EXPECT AREAS OF BLOWING SNOW WITH REDUCED
VISIBILITY...AND POSSIBLE NEAR ZERO VISIBILITY AT TIMES BETWEEN
SUMMIT AND PEEVER WHENEVER PERIODS OF STRONG GUSTS OCCUR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG NORTHWESTERLY WINDS 20 TO 30 MPH WITH GUSTS AROUND 40 MPH
WILL BE POSSIBLE ON WEDNESDAY.

THE POTENTIAL EXISTS FOR A CHRISTMAS WEEKEND SNOW STORM...IN THE
FORM OF LOW PRESSURE MOVING ACROSS THE CENTRAL AND NORTHERN PLAINS
SOMETIME BETWEEN SATURDAY NIGHT THROUGH MONDAY. THERE IS
SIGNIFICANT UNCERTAINTY IN TIMING AND LOCATION OF THIS SYSTEM...SO
STAY TUNED FOR FURTHER FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MNZ039-046-SDZ003>007-009>011-015>020-022-033>037-045-048-051-
211000-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-CODINGTON-
HAMLIN-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
351 AM CST TUE DEC 20 2016 /251 AM MST TUE DEC 20 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A LIGHT, WINTRY MIXED OF PRECIPITATION WILL BE POSSIBLE LATER
TONIGHT, MAINLY FOR LOCATIONS ALONG AND WEST OF HIGHWAY 83.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG NORTHWESTERLY WINDS 25 TO 35 MPH WITH GUSTS AROUND 45 MPH
WILL BE POSSIBLE ON WEDNESDAY.

THE POTENTIAL EXISTS FOR A CHRISTMAS WEEKEND SNOW STORM...IN THE
FORM OF LOW PRESSURE MOVING ACROSS THE CENTRAL AND NORTHERN PLAINS
SOMETIME BETWEEN SATURDAY NIGHT THROUGH MONDAY. THERE IS
SIGNIFICANT UNCERTAINTY IN TIMING AND LOCATION OF THIS SYSTEM...SO
STAY TUNED FOR FURTHER FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SD

In the hours before

Special weather statement, Dec 20, 9:55 AM CST, 5 hours 27 minutes before
Special Weather Statement
National Weather Service Aberdeen SD
955 AM CST Tue Dec 20 2016

SDZ008-021-202000-
Roberts-Grant-
Including the cities of...Sisseton...Milbank
955 AM CST Tue Dec 20 2016

...Areas of Blowing and Drifting Snow Today...

Gusty west winds from 25 to 40 mph will continue across Roberts
and Grant counties into the afternoon hours. Expect areas of
blowing and drifting snow across roadways. This may cause
hazardous driving conditions due to scattered slippery spots and
snow drifts. Please use caution when traveling today as you may
encounter slick spots on roadways.

TMT

Nearby

Wind Advisories in South Dakota, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.